Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 89, NWS Albuquerque, NM

September 3, 2013Los Alamos County, Rio Arriba County, Sandoval County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Sep 3, 2013, 4:05 PM MDT for Los Alamos County, Rio Arriba County, Sandoval County, New Mexico. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2013, 4:05 PM MDT (22:05 UTC)
Expired
Sep 3, 2013, 6:00 PM MDT
In force
115 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Los Alamos County, NM, Rio Arriba County, NM, Sandoval County, NM

The radar

The Albuquerque radar (KABX), 103 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2013-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2013-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
1831 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

597 
WGUS55 KABQ 032205
FFWABQ
NMC028-039-043-040000-
/O.NEW.KABQ.FF.W.0089.130903T2205Z-130904T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
405 PM MDT TUE SEP 3 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN LOS ALAMOS COUNTY IN NORTH CENTRAL NEW MEXICO
  SOUTH CENTRAL RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO
  NORTHEASTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 600 PM MDT

* AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM 7 MILES WEST OF LOS ALAMOS. THE
  STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY.

  THIS WILL IMPACT THE LAS CONCHAS BURN SCAR INCLUDING BUT NOT
  LIMITED TO LOS ALAMOS...SANTA CLARA CANYON...RIO DEL OSO...CAMP MAY
  ROAD...QUEMAZAN TRAIL..HIGHWAY 4 FROM STATE ROAD 501 JUNCTION TO
  LAS CONCHAS CAMPGROUND..INDIAN SERVICE ROUTE 602 AND EASTERN
  PORTION OF VALLES CALDERA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN 
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LAS CONCHAS FIRE BURN 
AREA.

&&

LAT...LON 3605 10657 3611 10640 3612 10626 3603 10625
      3586 10632 3586 10649

$$
2 follow-up statements
679 
WGUS75 KABQ 032240
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
440 PM MDT TUE SEP 3 2013

NMC028-039-043-040000-
/O.CON.KABQ.FF.W.0089.000000T0000Z-130904T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-SANDOVAL-RIO ARRIBA-
440 PM MDT TUE SEP 3 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR SOUTH
CENTRAL RIO ARRIBA...NORTHEASTERN SANDOVAL AND NORTHWESTERN LOS
ALAMOS COUNTIES...

AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN 8 MILES NORTH OF
LOS ALAMOS. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY
STATIONARY.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTH CENTRAL RIO ARRIBA COUNTY...INCLUDING NORTHERN PORTIONS
  OF THE LAS CONCHAS BURN SCAR AREA AND SANTA CLARA CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN 
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LAS CONCHAS FIRE BURN 
AREA.

&&

LAT...LON 3605 10657 3611 10640 3612 10626 3603 10625
      3586 10632 3586 10649

$$
755 
WGUS75 KABQ 032350
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 PM MDT TUE SEP 3 2013

NMC028-039-043-040000-
/O.EXP.KABQ.FF.W.0089.000000T0000Z-130904T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-SANDOVAL-RIO ARRIBA-
550 PM MDT TUE SEP 3 2013

...FLASH FLOOD WARNING WILL EXPIRE AT 600 PM MDT FOR SOUTH CENTRAL
RIO ARRIBA...NORTHEASTERN SANDOVAL AND NORTHWESTERN LOS ALAMOS
COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3605 10657 3611 10640 3612 10626 3603 10625
      3586 10632 3586 10649

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 2:46 PM MDT, 1 hour 19 minutes earlier.

Area forecast discussion, Sep 3, 2:46 PM MDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
246 PM MDT TUE SEP 3 2013

.DISCUSSION...
MAIN SYNOPTIC SCALE WEATHER FEATURE THIS FORECAST CYCLE WILL
CONTINUE TO BE THE UPPER HIGH...CENTERED OVER SOUTHERN COLORADO AT
12Z THIS MORNING. VERY MOIST ATMOSPHERE IN PLACE AT 12Z...WITH THE
KABQ SOUNDING SHOWING 1.08 INCHES OF PWAT...ROUGHLY 160% OF
NORMAL FOR SEPTEMBER. HOWEVER...A MASSIVE MID LEVEL DRY INTRUSION
IS WORKING AROUND THE UPPER HIGH CIRCULATION ACROSS THE SOUTHERN
U.S. PLAINS AND WEST TEXAS INTO EASTERN NEW MEXICO. THE IMPACTS OF
THIS DRY INTRUSION ARE ALREADY BEING SEEN TODAY WITH A DOWNTREND
IN LIGHTNING ACTIVITY SO FAR COMPARED TO YESTERDAY THROUGH 3 PM.
THIS VERY DRY AIR WILL WORK OVER MUCH OF THE STATE THROUGH
THURSDAY...LEADING TO A DOWNTREND IN DAILY ROUNDS OF SHOWERS AND
THUNDERSTORMS AND A SLIGHT INCREASE IN DAYTIME TEMPERATURES.
THUNDERSTORMS WILL FAVOR THE NORTHERN AND WESTERN HIGH TERRAIN
THROUGH FRIDAY...AND WETTING RAINS WILL BECOME FEWER AND FURTHER
BETWEEN AS THE THE DRY AIR MIXES-IN. BOTH HIGH AND LOW
TEMPERATURES WILL BE 5-10 DEGREES ABOVE SEASONAL AVERAGES THROUGH
AT LEAST FRIDAY.

A SLOW EASTWARD MIGRATION OF THE UPPER HIGH IS EXPECTED THROUGH THE
WEEKEND...WITH THE UPPER HIGH CENTER BECOMING ESTABLISHED OVER THE
CENTRAL U.S. PLAINS BY SUNDAY. THIS SCENARIO WILL PLACE ARIZONA
AND WESTERN NEW MEXICO ON THE PERIPHERY OF THE UPPER HIGH
CIRCULATION WHERE A MONSOONAL MOISTURE PLUME IS EXPECTED TO
DEVELOP. THE TREND INTO EARLY NEXT WEEK IS FOR DECREASING PRESSURE
HEIGHTS AS THE UPPER HIGH CONTINUES EASTWARD AND THE MONSOONAL
MOISTURE PLUME SHIFTS INTO NEW MEXICO. AS A RESULT...RAIN CHANCES
WILL TREND UP FROM WEST TO EAST ACROSS THE AREA FROM SUNDAY
THROUGH THE MIDDLE OF NEXT WEEK.

11

&&

.FIRE WEATHER...
DRIER AND MORE STABLE AIR HAS ENTRAINED OVER EASTERN AREAS TODAY.
RESIDUAL MOISTURE STILL RESIDES ACROSS WESTERN AND CENTRAL AREAS AND
THUNDERSTORMS OVER THE HIGHER TERRAIN HAS RESULTED. STORMS WILL BE
SLOW TO MOVE BUT GENERALLY DRIFT TOWARDS THE WEST/SOUTHWEST. SOME OF
THE STORMS WILL CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN. ESPECIALLY FAVORING THE HIGH TERRAIN SUCH AS THE NORTH CENTRAL
MOUNTAINS AND CONTINENTAL DIVIDE. MOST OF THE ACTIVITY SHOULD DIE
DOWN MID TO LATE EVENING.

THE UPPER HIGH WILL WAFFLE OVER COLORADO AND KANSAS THROUGH
SATURDAY. THE DRIER AIR ALOFT THAT HAS PUSHED IN FROM THE EAST WILL
KEEP THUNDERSTORM DEVELOPMENT TO A MINIMUM DURING THIS PERIOD. THE
FOOTPRINT OF WETTING RAIN WILL DIMINISH CONSIDERABLY. THE UPPER HIGH
ALSO LOOKS TO BE A STRONGER ONE SO SOME AREAS WILL EXPERIENCE POOR
TO FAIR VENTILATION. THE BEST VENTILATION DAYS DURING THE PERIOD
APPEAR TO BE WEDNESDAY AND THURSDAY DUE TO A STRONGER TRANSPORT WIND
AND DECENT MIXING. MIXING HEIGHTS WILL LOWER FRIDAY AND MORE SO ON
SATURDAY BASED ON THE LATEST MODEL GUIDANCE. GUSTIER SOUTHERLY WINDS
SHOULD PREVAIL LATE WEEK INTO THE WEEKEND ACROSS THE EASTERN PLAINS
AS A SURFACE TROUGH INCREASES IN STRENGTH. HUMIDITY VALUES WILL
GENERALLY LOWER ON WEDNESDAY/THURSDAY AND SHOW LESS OF A TREND ON
FRIDAY. SOME TEEN MINIMUM VALUES ARE EXPECTED AS HIGH TEMPERATURES
RANGE BETWEEN 5 TO 10 DEGREES ABOVE NORMAL.

A TROUGH OF LOW PRESSURE WHICH WILL PLAGUE THE PACIFIC NORTHWEST THE
NEXT FEW DAYS IS EXPECTED TO SHEAR OUT OVER THE PAC NW AND NORTHERN
ROCKIES SUNDAY INTO MONDAY. THIS WOULD PUSH THE HIGH PRESSURE CELL
EASTWARD AND ALSO WEAKEN IT. MONSOONAL MOISTURE...ALTHOUGH A WEAK
SIGNATURE...COULD EVENTUALLY FLOW UP FROM MEXICO DURING THE SUNDAY
THROUGH EARLY HALF OF NEXT WEEK PERIOD. THIS HAS A LOT TO DO WITH
THE STRENGTH OF THE PACIFIC TROUGH AND TIMING OF ITS WEAKENING.
CONFIDENCE IS TEMPERED DURING THIS PERIOD...ESPECIALLY SINCE WE ARE
ENTERING THE SEPTEMBER TRANSITION SEASON AND LONGER NIGHTTIME HOURS.
STAY TUNED ON THIS BUT TEMPERATURES DO APPEAR TO COOL AS THE HIGH/S
GRIP WEAKENS. A LEE TROUGH COULD STRENGTHEN TO THE EAST OF THE
CENTRAL MOUNTAINS THUS INCREASING WINDS ACROSS THE EASTERN PLAINS.
THE EAST REPRESENTS AN AREA THAT WILL BE SOMEWHAT DRIER AND WARMER
LEADING INTO THIS NEXT WEEK PERIOD.

50

&&

.AVIATION...
18Z TAF CYCLE
DRIER AND MORE STABLE AIR CONTINUES TO FLOW IN FROM THE EAST. THIS
WILL CREATE VFR CONDITIONS ACROSS CENTRAL AND EASTERN AREAS
ALTHOUGH CANT RULE OUT SOME BRIEF MTN TOP OBSCD OVER THE HIGHER
TERRAIN DUE TO CELL FORMATION. THE MAIN MOISTURE PLUME WILL BE
FOUND ACROSS THE WEST. LOOK FOR ISOLD MVFR CONDITIONS ASSOCIATED WITH
TS MID AFTERNOON THROUGH MID EVENING BUT COVERAGE WILL BE LIMITED.
BEST CHANCE FOR TS EFFECTS WILL BE AT GUP AND HAVE THAT IN THE
FORECAST. AFTER SOME INITIAL SH/CLOUD COVER EFFECTS FMN HAS THE
POSSIBILITY OF TS IMPACTS LATER IN THE DAY. BASED ON LATEST
VISIBLE SATELLITE IMAGERY...SAF HAS A CHANCE LATE AFTERNOON TO SEE
SOME SH IMPACTS. STORMS WILL BE SLOW TO MOVE ONCE AGAIN SO IMPACTS AT
TERMINAL SITES COULD LAST LONGER THAN TYPICAL.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  62  91  63  92 /  20  10  10  10
DULCE...........................  52  87  53  86 /  30  20  20  10
CUBA............................  54  90  54  87 /  50  10  10  10
GALLUP..........................  58  86  56  88 /  30  10  10  10
EL MORRO........................  53  82  51  83 /  30  20  10  20
GRANTS..........................  55  84  54  85 /  30  10  10  10
QUEMADO.........................  55  84  54  85 /  30  20  10  20
GLENWOOD........................  58  87  56  89 /  30  10  10  10
CHAMA...........................  50  80  50  80 /  50  30  40  20
LOS ALAMOS......................  59  84  58  85 /  30  10  10  10
PECOS...........................  57  82  57  83 /  30  10  10  10
CERRO/QUESTA....................  53  81  54  83 /  30  20  20  20
RED RIVER.......................  45  76  45  78 /  40  30  20  30
ANGEL FIRE......................  41  79  42  80 /  30  20  10  20
TAOS............................  51  84  52  86 /  30  10  10  20
MORA............................  54  82  53  82 /  30  10  10  10
ESPANOLA........................  59  89  59  89 /  20  10  10   5
SANTA FE........................  58  85  58  85 /  30  10  10  10
SANTA FE AIRPORT................  57  88  57  88 /  20  10  10  10
ALBUQUERQUE FOOTHILLS...........  65  89  65  89 /  20   5   5   5
ALBUQUERQUE HEIGHTS.............  67  91  67  90 /  20   5   5   5
ALBUQUERQUE VALLEY..............  64  92  64  92 /  20   5   5   5
ALBUQUERQUE WEST MESA...........  66  91  65  90 /  20   5   5   5
LOS LUNAS.......................  63  92  63  92 /  20   5   0   5
RIO RANCHO......................  66  91  65  91 /  20   5   5   5
SOCORRO.........................  65  92  65  92 /  20   5   5   5
SANDIA PARK/CEDAR CREST.........  59  87  57  86 /  20  10   5  10
TIJERAS.........................  60  88  59  87 /  20   5   5  10
MORIARTY/ESTANCIA...............  56  86  55  85 /  20   5   5   5
CLINES CORNERS..................  57  85  56  84 /  10   5   5  10
GRAN QUIVIRA....................  58  84  57  84 /  10   5   5   5
CARRIZOZO.......................  61  87  60  87 /  10   5   5   5
RUIDOSO.........................  55  80  53  80 /  10  10   5   5
CAPULIN.........................  54  86  54  86 /  10  10   5   5
RATON...........................  55  88  54  88 /  10  10  10   5
SPRINGER........................  56  89  55  89 /  10  10   5   5
LAS VEGAS.......................  54  85  54  85 /  20  10   5  10
CLAYTON.........................  63  94  62  93 /   0   5   0   0
ROY.............................  60  90  59  90 /   5   5   0   0
CONCHAS.........................  65  94  65  93 /   0   5   0   0
SANTA ROSA......................  63  92  63  92 /   5   5   0   0
TUCUMCARI.......................  65  96  65  95 /   0   5   0   0
CLOVIS..........................  63  91  62  92 /   0   5   0   0
PORTALES........................  64  92  63  93 /   0   5   0   0
FORT SUMNER.....................  65  92  65  93 /   0   5   0   0
ROSWELL.........................  66  95  64  94 /   0   5   0   0
PICACHO.........................  61  89  59  88 /   0   5   0   0
ELK.............................  57  85  56  84 /   5  10   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

11
Hazardous weather outlook, Sep 3, 6:00 AM MDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE SEP 3 2013

NMZ501>540-041200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES
COUNTY-
600 AM MDT TUE SEP 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL REMAIN ACTIVE TODAY AND THIS EVENING MAINLY ALONG
AND WEST OF THE CONTINENTAL DIVIDE AND OVER THE NORTH.  SLOW MOVING
STORMS OVER THIS PART OF THE FORECAST AREA WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL AND MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A DRYING TREND SHOULD REDUCE THE NUMBER OF STORMS FOR THE REMAINDER
OF THE WORK WEEK. STORMS THAT DO DEVELOP SHOULD FAVOR THE NORTH AND
WEST CENTRAL. A WETTER PERIOD FOR THE WEST AND NORTH IS POSSIBLE
STARTING SUNDAY OR MONDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
TO THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

In the hours before

Special weather statement, Sep 3, 2:32 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
232 PM MDT TUE SEP 3 2013

NMZ510-032100-
SAN JUAN MOUNTAINS-
232 PM MDT TUE SEP 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RIO ARRIBA COUNTY
THROUGH 300 PM MDT...

AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHAMA...MOVING NORTHWEST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
RIO ARRIBA COUNTY. THIS INCLUDES AREAS ALONG AND NORTH OF HIGHWAYS
64 AND 84.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3701 10655 3700 10654 3692 10650 3687 10656
      3690 10678 3701 10665
TIME...MOT...LOC 2031Z 134DEG 4KT 3693 10658

SHY
Special weather statement, Sep 3, 2:54 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
254 PM MDT TUE SEP 3 2013

NMZ504-032130-
NORTHWEST HIGHLANDS-
254 PM MDT TUE SEP 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SANDOVAL COUNTY
THROUGH 330 PM MDT...

AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES WEST OF REGINA...OR ABOUT 15 MILES
NORTHWEST OF CUBA...MOVING SOUTHWEST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF
NORTHWESTERN SANDOVAL COUNTY...INCLUDING HIGHWAY 550 ACROSS THE
JICARILLA APACHE RESERVATION.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3600 10731 3622 10735 3622 10712 3612 10711
TIME...MOT...LOC 2054Z 055DEG 5KT 3612 10721

SHY
Special weather statement, Sep 3, 3:28 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
328 PM MDT TUE SEP 3 2013

NMZ504-032200-
NORTHWEST HIGHLANDS-
328 PM MDT TUE SEP 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RIO ARRIBA AND EXTREME
NORTHWESTERN SANDOVAL COUNTIES THROUGH 400 PM MDT...

AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF LINDRITH...OR ABOUT 22 MILES
NORTHWEST OF CUBA...MOVING WEST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHWESTERN SANDOVAL AND SOUTHWESTERN RIO ARRIBA
COUNTIES...INCLUDING SOUTHERN PORTIONS OF THE JICARILLA APACHE
RESERVATION.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3618 10734 3641 10738 3640 10723 3631 10716
      3620 10716
TIME...MOT...LOC 2128Z 083DEG 5KT 3625 10724

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 6:56 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe2 hr
Sep 2, 7:01 PM MDTAreal Flood AdvisoryABQGuadalupe, Torrance119 min
Sep 3, 12:57 PM MDTAreal Flood AdvisoryABQMora, San Miguel, Santa Fe2 hr
Sep 3, 1:48 PM MDTAreal Flood AdvisoryABQCatron117 min
Sep 3, 2:54 PM MDTSpecial Weather StatementABQ36 min
Sep 3, 3:17 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval118 min
Sep 3, 3:28 PM MDTSpecial Weather StatementABQ32 min
Sep 3, 3:55 PM MDTAreal Flood AdvisoryABQCatron2 hr
Sep 3, 4:12 PM MDTSpecial Weather StatementABQLos Alamos33 min
Sep 3, 5:00 PM MDTSpecial Weather StatementABQSanta Fe30 min
Sep 3, 5:59 PM MDTSpecial Weather StatementABQSan Juan31 min

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.